Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Semicoercive hemivariational inequalities. On the delamination of composite plates

Author: P. D. Panagiotopoulos
Journal: Quart. Appl. Math. 47 (1989), 611-629
MSC: Primary 73V25; Secondary 49J40, 73B27, 73K10, 73K20
DOI: https://doi.org/10.1090/qam/1031680
MathSciNet review: MR1031680
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper semicoercive hemivariational inequalities are studied in the framework of a concrete mechanical problem: the delamination effect of laminated plates. The interlaminar bonding forces are described by a nonmonotone multivalued law which may be written as the generalized gradient of a nonconvex superpotential in the sense of F. H. Clarke. Then necessary conditions are proved for the existence of the solution, as well as sufficient conditions using compactness and average value arguments.

References [Enhancements On Off] (What's this?)

  • [1] P. D Panagiotopoulos and G. E. Stavroulakis; A Variational-hemivariational inequality approach to the laminated plate theory under subdifferential boundary conditions, Quart. Appl. Math. 43, 409-430 (1988) MR 963579
  • [2] P. D. Panagiotopoulos, Non-convex superpotentials in the sense of F. H. Clarke and applications, Mech. Res. Comm. 8, 335-340 (1981) MR 639382
  • [3] P. D. Panagiotopoulos, Non-convex energy functions. Hemivariational inequalities and substationarity principles, Acta Mechanica 42, 160-183 (1983) MR 715806
  • [4] P. D. Panagiotopoulos, Inequality Problems in Mechanics and Applications. Convex and Non-convex Energy Functions, Birkhäuser Verlag, Basel--Boston--Stuttgart, 1985 (Russian trans. MIR Publ. Moscow 1989) MR 1024312
  • [5] G. Duvaut and J. L. Lions, Les inéquations en mécanique et en physique, Dunod, Paris, 1972 (Engl, trans.: Inequalities in Mechanics and Physics, Springer-Verlag, Berlin-Heidelberg-New York 1976) MR 0464857
  • [6] G. Duvaut and J. L. Lions, Problèmes unilatéraux dans la théorie de la flexion forte des plaques (I). Le cas stationnarie, J. de Mécanique 13, 51-74 (1974) MR 0375885
  • [7] M. Potier-Ferry, Problèmes semicoercifs. Applications aux plaques de von Kármán, J. Math. Pures et Appl. 53, 331-346 (1974) MR 0374716
  • [8] J. J. Moreau, La notion de sur-potentiel et les liaisons unilatérales en élastostatique, C.R. Acad. Sc. Paris 267A, 954-957 (1968) MR 0241038
  • [9] J. J. Moreau, P. D. Panagiotopoulos, and G. Strang, Topics in Nonsmooth Mechanics, Birkhäuser Verlag, Boston--Basel, 1988 MR 957086
  • [10] F. H. Clarke, Nonsmooth Analysis and Optimization, J. Wiley, New York, 1984
  • [11] P. D. Panagiotopoulos, Une généralization non-convex de la notion du sur-potentiel et ses applications, C.R. Acad. Sc. Paris 296B, 580-584 (1983) MR 720434
  • [12] P. D. Panagiotopoulos, Hemivariational inequalities and substationarity in the static theory of von Kármán plates, ZAMM 65, 219-229 (1985) MR 801713
  • [13] L. D. Landau and E. M. Lifschitz, Theory of Elasticity, Pergamon Press, 1959
  • [14] R. Jones, Mechanics of composite materials, McGraw Hill-Scripta Book Co., New York-Washington, 1975
  • [15] J. Rauch, Discontinuous semilinear differential equations and multiple valued maps, Proc. Amer. Math. Soc. 64, 277-282 (1977) MR 0442453
  • [16] K. C. Chang, Variational methods for non-differentiable functionals and their applications to partial differential equations, J. Math. Anal. Appl. 80, 102-129 (1981) MR 614246
  • [17] P. G. Ciarlet, A justification of the von Kármán equations, Arch. Rat. Mech. Anal. 73, 183-202 (1980) MR 569597
  • [18] M. S. Berger, On von Kármán's equations and the buckling of a thin elastic plate, I. The Clamped plate, Comm. Pure Appl. Math. XX, 687-719 (1967) MR 0221808
  • [19] G. Fichera, Existence theorems in elasticity, Encyclopedia of Physics (ed. by S. Flügge), Vol. VIa/2, Springer-Verlag, Berlin, 1972
  • [20] J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod/Gauthier-Villars, Paris, 1969 MR 0259693
  • [21] I. Ekeland and R. Temam, Convex Analysis and Variational problems, North-Holland, Amsterdam and American Elsevier, New York, 1976 MR 0463994
  • [22] J. P. Aubin, Applied Functional Analysis, J. Wiley, New York, 1979 MR 549483
  • [23] J. J. Moreau and P. D. Panagiotopoulos (Eds.); Nonsmooth Mechanics and Applications, CISM Lect. Notes Vol. 302, Springer-Verlag, Wien--New York, 1988 MR 991345
  • [24] P. D. Panagiotopoulos, Hemivariational inequalities in frictional contact problems and applications, Mechanics of Material Interfaces (ed. by A.P.S. Selvadurai and G. Z. Voyadjis), Elsevier Publ., Amsterdam, 1986 , pp. 25-42

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73V25, 49J40, 73B27, 73K10, 73K20

Retrieve articles in all journals with MSC: 73V25, 49J40, 73B27, 73K10, 73K20

Additional Information

DOI: https://doi.org/10.1090/qam/1031680
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society